Alert archive / Tennessee / Frost Advisories in 2011

Frost Advisory 3, NWS Nashville, TN

October 2, 201139 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 2, 2011, 5:18 PM CDT for 39 counties in Tennessee. It took effect at Oct 3, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2011, 5:18 PM CDT (22:18 UTC)
In effect from
Oct 3, 2011, 4:00 AM CDT
Expired
Oct 3, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS74 KOHX 022218
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT SUN OCT 2 2011

...PATCHY FROST EXPECTED ACROSS MIDDLE TENNESSEE OVERNIGHT...

.WITH A CONTINUANCE OF STRONG HIGH PRESSURE INFLUENCES PROVIDING
FOR CLEAR SKIES AND CALM WINDS OVERNIGHT...LOW LYING LOCATIONS
ACROSS MIDDLE TENNESSEE WILL FALL INTO THE MID 30S TONIGHT...WITH
THE GREATEST IMPACT ACROSS THE CUMBERLAND PLATEAU REGION. THIS
MEANS THAT FROST WILL LIKELY DEVELOP...AND MAY POSE A THREAT TO
EXPOSED VEGETATION.

TNZ005>011-022>034-056>066-075-077>080-093>095-031300-
/O.NEW.KOHX.FR.Y.0003.111003T0900Z-111003T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
518 PM CDT SUN OCT 2 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. 

* EVENT...FROST ADVISORY FOR ALL OF MIDDLE TENNESSEE

* TIMING...4 AM CDT TO 8 AM CDT.

* IMPACT...TEMPERATURES WILL FALL INTO THE MID 30S IN LOW LYING
  LOCATIONS ACROSS MIDDLE TENNESSEE. THIS WILL RESULT IN FROST
  FORMING THUS RESULTING IN POTENTIAL HARM TO EXPOSED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
31

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 2, 5:00 PM CDT, 18 minutes earlier.

Area forecast discussion, Oct 2, 5:00 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SUN OCT 2 2011

.UPDATE...
WITH CLEAR SKIES EXPECTED...DEWPOINTS ALREADY IN THE MID 30S...NLY
WINDS THAT WILL DIMINISH TO CALM SHORTLY AFTER SUNSET...A MAXIMUM
RADIATIONAL COOLING NIGHT IN STORE...AND AGAIN SO EARLY IN THE GROWING
SEASON...WILL AGAIN ISSUE A FROST ADVISORY FOR ALL OF MID TN DURING
THE EARLY MORNING HRS ON MON. THIS WILL BE AIMED FOR LOW LYING LOCATIONS
ACROSS COUNTIES THROUGHOUT THE MID STATE. WILL ALSO UPGRADE THE
CUMBERLAND PLATEAU REGION TO AREAS OF FROST. WILL BE ISSUING THE ADVISORY
AND WILL UPDATED SUITE OF FORECAST PRODUCTS SHORTLY.
&&

.PREV DISCUSSION.../ISSUED 250 PM CDT SUN OCT 2 2011/

DISCUSSION...SURFACE MAP AT 20Z SHOWS A 1025 MB HIGH CENTERED
OVER NORTHWEST ILLINOIS, WITH CLEAR SKIES AND A COOL NORTH WIND
ACROSS MIDDLE TENNESSEE THIS HOUR. AM EXPECTING OVERNIGHT LOWS
SIMILAR TO THOSE OBSERVED LAST NIGHT. WILL MENTION PATCHY FROST IN
THE FORECAST, BUT NO FROST ADVISORY. MODELS SHOW AN UPCOMING
7-DAY PERIOD THAT IS TOTALLY DEVOID OF ACTIVE WEATHER AS HIGH
PRESSURE DOMINATES THE PATTERN ACROSS A LARGE PORTION OF THE
EASTERN U.S. EXPECT A GRADUAL WARMING TREND TO COMMENCE TOMORROW,
WITH WEAK RETURN FLOW HOLDING OFF UNTIL AT LEAST THURSDAY AS THE
SURFACE HIGH SLIDES EAST OF MIDDLE TENNESSEE. TEMPERATURES WILL
LEVEL OFF AROUND MID-WEEK, WITH NEAR SEASONAL VALUES EXTENDING
THROUGH NEXT WEEKEND.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

31
Hazardous weather outlook, Oct 2, 8:01 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
801 AM CDT SUN OCT 2 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
801 AM CDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED TONIGHT AS LOW TEMPERATURES FALL INTO
THE MID AND UPPER 30S AT MOST LOCATIONS. TAKE NECESSARY
PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS OR ANIMALS THAT MAY BE
HARMED BY THESE COLD TEMPERATURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

04

Nearby

Frost Advisories in Tennessee, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.